Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Modular equations for hyperelliptic curves
HTML articles powered by AMS MathViewer

by P. Gaudry and É. Schost PDF
Math. Comp. 74 (2005), 429-454


We define modular equations describing the $\ell$-torsion subgroups of the Jacobian of a hyperelliptic curve. Over a finite base field, we prove factorization properties that extend the well-known results used in Atkin’s improvement of Schoof’s genus 1 point counting algorithm.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40, 11G20, 11Y16
  • Retrieve articles in all journals with MSC (2000): 11Y40, 11G20, 11Y16
Additional Information
  • P. Gaudry
  • Affiliation: Laboratoire LIX, École polytechnique, 91128 Palaiseau, France
  • Email:
  • É. Schost
  • Affiliation: Laboratoire STIX, École polytechnique, 91128 Palaiseau, France
  • Email:
  • Received by editor(s): July 15, 2002
  • Received by editor(s) in revised form: August 16, 2003
  • Published electronically: May 25, 2004
  • © Copyright 2004 Copyright held by the authors
  • Journal: Math. Comp. 74 (2005), 429-454
  • MSC (2000): Primary 11Y40; Secondary 11G20, 11Y16
  • DOI:
  • MathSciNet review: 2085901